It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-23-2012, 07:07 AM   #1
Junior Member
(female)
 
Join Date: Sep 2006
Posts: 13
KPell2 HB User
Progesterone Cream Questions

Hi Ladies - I am 45 and have been having numerous peri symptoms for about 5 years ( thankfully not all at the same time). I was recently put on a compounded progesterone cream. The first month I tried it my symptoms got much worse and I stopped it. I read on the internet for some women the symptoms get worse before they get better so, I decided to try again this month. I started it again two night ago, the first night was ok but this morning I woke up feeling horrible. Shaky, tingling hands and feet, heart palps, lot of anxiety, lump in my throat. I put a call in to the OB to see if this is normal or if I should stop altogether but haven't heard back yet.

Has anyone else had this happen? Any experience with the cream good or bad?

Thanks, this board has been a real life saver.
KP

 
Old 05-03-2012, 02:25 PM   #2
Veteran
(female)
 
Join Date: Jan 2005
Posts: 430
irisrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB User
Re: Progesterone Cream Questions

It took me 3 cycles before the effects resulting from the progesterone cream began to let up. I read that when you're estrogen dominant or your progesterone is low in ratio to the estrogen, when you introduce progesterone, more estrogen receptors "wake up". Because up until then, the estrogen was dominant and didn't need to compete for the same receptors with any progesterone because the progesterone was low - no fight for receptors. When progesterone comes back online, then the estrogen gets more active. So who knows if you feel the way you do from the progesterone or the estrogen.

I had breast soreness and even breast swelling, some achiness in my pelvis and some night sweats. But other than that, I felt fine on the cream. I'm going to switch to a compounded progesterone tablet. Most of my issues are poor sleep and night sweats. And sporadic anxiety which I can handle during the day but it's very disruptive to my sleep if it happens at night. Apparently, oral progesterone is better for sleep. I don't start that till this weekend. I'm keeping my fingers crossed and hoping no weird side effects come with that one.

I think since I've been on progesterone it's not something new to my body so hopefully all will be ok.

 
Sponsors Lightbulb
   
Old 06-15-2012, 09:37 PM   #3
Junior Member
(female)
 
Join Date: Jan 2010
Location: PA
Posts: 49
sawa108 HB Usersawa108 HB User
Re: Progesterone Cream Questions

I was on bio-identical progesterone cream for a couple of years with no problems. Mine was compounded by the pharmacy at 25 mg twice a day. Then I went off of it for about a year. I made two attempts to go back on and my symptoms were terrible, increased hot flashes, anxiety and migraines and also it brought on a period which I haven't had in two years. So I gave up after about a week. Now it is a year later and I am giving it another try. I recently read about the waking up of estrogen receptors too and how symptoms get worst before they get better. I just had my levels tested and my estrogen is 90 and my progesterone is only 1.0 so that is why I am giving it another try. I believe when you are estrogen dominant it can lead to breast cancer and most of my mom's sisters died from breast cancer so that is why I am trying it again. Also for the youthful appearance it gives and it helps with joint pain. My doctor told me to expect a lite period but it is nothing to worry about. My menopause official date is still three years ago. So it has only been a couple of days so we will see.....

 
Old 07-27-2012, 02:28 PM   #4
Newbie
(female)
 
Join Date: Jul 2012
Location: ireland
Posts: 4
luckymaggie HB User
Re: Progesterone Cream Questions

hi im 42 and perimenopausal im using john lee natural progesterone cream which i find fantastic.well i went off it and was much worse went back on it and improved big time .am just starting macca capsules as well for overall wellbeing and apparently helps u to sail through the hormonal phases us unfortunate women have to go through .will let u know how it goes.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (72), STLouisgal (30), WhistleDixie (23), jojopooh (21), missy222 (20), irisrose (19), solofelix (17), jw90 (10), georgina77 (9), noreaster88 (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!